acidophilus

I am recovering from 20 days in hospital with pneumonia home for 3 weeks taking antibiotics doc gave me omeprazole to control acid which has helped to some extent but have the feeling of upset stomach all the time gaviscon gives relief for a while I try to eat easily digestible meals I wondered if it would be ok to take acidophilus capsules 3 more weeks of antibiotics

5 Replies

oldestnewest
  • When taking antibiotics my doctor told to also eat yogurt. Acidophilus pills can cause problems especially with in someone with a compromised immune system. Best to ask your doctor.

    The Mayo Clinic has a good write-up on it. Sorry, can,t do links.

  • have tried yoghurt no difference will look at mayo thanks

  • Don't know answer to whether you should take it, but in general, if you do decide to, then be sure to keep taking it as far away from when you take the ABs as possible.

  • Hi Rem

    Acidophilus is only one type of friendly bacteria. Are you drinking probiotics yoghurt? Or the little drinks? I have been making my own Kefir which is a natural probiotics drink with 20 to 30 different types of friendly bacteria. Easy to make just add milk then later flavour it with fruit.

    If you pm me I can send you a starter culture if you would like to have a go at making your own. It only costs the price of milk.

    Take care

  • decided to carry on as I am only three weeks then finished so I will eat yoghurt instead as I have done in the past just lately not felt like them thought they may have been part of problem thanks all for information much appreciated

You may also like...